MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. MINI VIDAS® ANALYZER

BIOMERIEUX ITALIA S.P.A. MINI VIDAS® ANALYZER
Model Number 99737
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 25-jun-2024, a customer in the united states notified biomérieux of observing quality control vidas test failure when using mini vidas® blue 110 / 220 v (ref.99737 serial number (b)(6)).The issue occurred on (b)(6) 2024 on side b, section b1.The last valid quality control vidas test was done on (b)(6) 2024.Between these two dates, three tests were performed with viads® bramhs procalcitonin (ref.30450-01).Quality control vidas test failure is not a malfunction; however, it could be associated with incorrect results (prior to the quality control vidas test failure).In the case of a quality control vidas test failure, biomérieux requests customers conduct a retrospective analysis from the last passed quality control vidas test until the present quality control vidas test failure.The retrospective analysis showed that among the three samples analyzed before the issue, one made on (b)(6)2024 gave a positive result (2.75 ng/ml), which means according the instruction for use of vidas bramhs pct: suggestive of presence of bacterial infection.Antibiotic therapy strongly recommended.The retest made on (b)(6) 2024, gave a negative result (0.09 ng/m, below the cutoff of 0.10 ng/ml).However, the patient received antibiotic treatment before the vidas bramhs pct test result obtained on (b)(6) 2024.Therefore, there was no harm due to wrong treatment in this case.The two other samples analyzed on (b)(6) 2024 and (b)(6) 2024 gave negative results and still negative after the retest.The customer confirmed also that there was no delay in rendering the results since the section a of the instrument was available.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
1-complaint description: on (b)(6) 2024, a customer in the united states notified biomérieux of observing quality control vidas test failure when using mini vidas® blue 110 / 220 v (ref.(b)(4) serial number (b)(6)).2-problem confirmation: a field service engineer (fse) was dispatched in order to repair and qualify the instrument on (b)(6)2024.The fse investigated the issue at the customer site a quality control vidas (qcv) test failure is not an abnormal behavior.It means that the qcv played its role as a functional control.This control is meant to detect residual risks, that are rare and sudden.Those risks are already present and accepted into the system risk analysis.3-detailed results of the investigation: the fse performed several actions: - visual inspection of the pump seals, fse found a visual clot on position b1.- visual inspection on the tray, on the door, on the shield insulate plate and on the frame bottom.- performed a vidas pump tester, position b1 was below 140 (exact value is 21).- performed a vidas pump cleaner on position b1.- performed a vidas pump tester after the cleaning, all the values were above 140.- check for leak presence.- system qualification.Qcv failure root cause was a clog in position b1.Action to solve it: pump channel cleaning.After the fse intervention, the system was operating per manufacturing specifications.

Brand Name
MINI VIDAS® ANALYZER
Common Device Name
MINI VIDAS® ANALYZER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
romain marti
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key19690121
Report Number9615037-2024-00022
Device Sequence Number7122152
Product Code JJE
UDI-Device Identifier03573026140441
UDI-Public03573026140441
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99737
Device Catalogue Number99737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown